Hail, Sargent
- When
- August 26, 4:20 PM CST
- Where
- Sargent County, 4 mi E of Straubville
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.050, -97.817
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 26, 2:00 PM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 300 PM CDT THU AUG 26 2004 .SHORT TERM...MAIN FORECAST CHALLENGES ARE PRECIPITATION AND TEMPERATURES. WHEN LOOKING AT LATEST SURFACE ANALYSIS...LOW PRESSURE IS CENTERED IN SE MB...WITH ONE TROF EXTENDING THROUGH W MN...ANOTHER THROUGH NE ND...AND A COLD FRONT EXTENDING THROUGH S MB. WHEN COMPARING MODELS...ETA AND GFS ARE IN PRETTY GOOD AGREEMENT...SO USED COMPROMISE FOR FORECAST. BEST INSTABILITY AND MOISTURE REMAIN ALONG THE E FRINGE OF AREA THIS AFTERNOON...AHEAD OF THE TROF IN W MN. THUS... EXPECT POTENTIAL FOR ANY SEVERE THUNDERSTORM ACTIVITY TO BE PRETTY MUCH E OF THE AREA. HOWEVER... STILL DO HAVE THE POTENTIAL FOR WEAKER SHOWER AND THUNDERSTORM ACTIVITY TO OCCUR...SO KEPT CHANCE FOR THUNDERSTORMS INTO THE EARLY EVENING HOURS...WITH NO MENTION OF SEVERE. AS COLD FRONT APPROACHES TONIGHT...INSTABILITY WEAKENS...BUT COLD AIR ADVECTION REMAINS...SO KEPT A CHANCE FOR SHOWERS FOR THE N HALF OF AREA INTO FRI MORNING. HIGH PRESSURE THEN BUILDS INTO THE AREA ON FRI AND LINGERS FOR MUCH OF THE WEEKEND...KEEPING THE AREA DRY WITH TEMPERATURES REMAINING BELOW NORMAL. ANOTHER UPPER LEVEL SHORTWAVE AND SURFACE LOW PRESSURE SYSTEM MOVE OUT INTO THE N PLAINS ON SUN AFTERNOON...BRINGING THE NEXT CHANCE FOR THUNDERSTORMS TO THE N HALF OF THE AREA. .LONG TERM....(MON-THU)...LONG RANGE MODELS IN GOOD AGREEMENT WITH DEVELOPING A W TROUGH DURING EXTENDED PERIOD. AMPLITUDE STILL REMAINS A QUESTION WHICH AFFECTS TEMPERATURE AND TIMING OF PRECIPITATION. REGION TO BE IN UPPER LEVEL W FLOW THROUGH MID-WEEK WITH MAIN ENERGY REMAINING NORTH OF INTERNATIONAL BORDER. TRANSITION TO UPPER LEVEL SW FLOW FOR LATE WEEK PERIOD...BUT WITH TIMING STILL A BIG QUESTION WILL HOLD OFF THUNDER CHANCES THROUGH THU NIGHT. 06Z/12Z GFS TRENDING TOWARD A MORE AMPLIFIED W TROUGH...AND THUS A SLOWER SOLUTION. TEMPERATURE TO INCREMENTALLY WARM THROUGH THE WEEK. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && NG/TG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 558 AM CDT THU AUG 26 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-261347- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 548 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS FROM THE VALLEY EAST TODAY WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS. A TROUGH LOW PRESSURE OVER EASTERN NORTH DAKOTA WILL MOVE EAST TODAY AND BUMP UP INTO RESIDUAL INSTABILITY FROM THE VALLEY EAST. THIS SCENARIO MIGHT HELP TO INDUCE AN ISOLATED SEVERE THUNDERSTORM OR TWO. THE THUNDERSTORMS SHOULD TRANSITION INTO SHOWERY RAINS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. BERG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1128 AM CDT THU AUG 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 10 W WALUM 47.27N 98.41W
08/25/2004 0.88 INCH GRIGGS ND PUBLIC
1058 PM HAIL 5 WNW DAZEY 47.22N 98.30W
08/25/2004 1.00 INCH BARNES ND PUBLIC
1200 AM HAIL 5 N ELDRED 47.76N 96.78W
08/26/2004 0.88 INCH POLK MN PUBLIC
&&
DKThe Aberdeen radar (KABR), 81 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
6 hail. Local standard time, as filed.
Hail covered the ground.
The hail was three inches deep next to the house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421046, 5421047, 5421048, 5421049, 5421050, 5421051.